How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24441
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Salkin only Can i ask a question about muscle loss caused by

Customer Question

for dr michael salkin only
Can i ask a question about muscle loss caused by steriods? Is this a permanent damage or if the medication is removed does it improve? Lynn wanted me to ask this for Sprite - specifically if the decrease in dose would help him to get any better. Also with what we're seeing with Rerun with his legs shaking and him wanting to lay down in the yard - he's at the dr now. Lynn also wanted me to ask if it's better to give sprite 10mg twice a day or 20 once a day?
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 5 months ago.

I'm sure you can, Corey.

It's completely reversible.

There's no difference between the 10 mg BID and 20 mg SID. Plasma half-life isn't meaningful from a therapy standpoint because prednisone is an intermediate acting corticosteroid with a biologic "half-life" of 12-36 hours. I regret to tell Lynn that I don't believe that Sprite can get any better.

Keep me posted about Rerun, please.

Customer: replied 5 months ago.
you are saying that it's completely reversible like for rerun but it wont be for sprite correct?
Expert:  Dr. Michael Salkin replied 5 months ago.

Yes. Rerun isn't in his last days of lymphoma.

Customer: replied 5 months ago.
Emily got back with Rerun. His doc said that with 10mg of pred every other day she wouldnt expect muscle loss. She said she sees it at higher doses given daily (what do you thin about that?) She said she also wouldnt expect exercise intolerance at this dose. She took him outside and had Emily run with him and she said that he runs a bit odd and wanted to xray his hips. She sees that his muscle mass is different on one side vs the other but wants to get the radiologist report. At this time she wanted to leave him on the prednisone at every other day. Added glucosamine and wants her to condition him more gradually. She felt that a 2 year old dog should be able to handle a 3 hour walk but not if he's used to 30 mins. What do you think about all this?
Expert:  Dr. Michael Salkin replied 5 months ago.

I agree with all of it. Let's see if the X-rays show anything.

Customer: replied 5 months ago.
Ok i guess i will leave this open. I am having a heck of a time now that you cant see my comments if we rate/close/lock. The other night it wouldnt let me open a related question.....if you have any better ideas i'd be all ears.
Expert:  Dr. Michael Salkin replied 5 months ago.

Please contact***@******.*** for information about making a conversation private and its ramifications. I'm not privy to that juicy stuff.

Expert:  Dr. Michael Salkin replied 5 months ago.
Hi Corey,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Michael Salkin